Arizona, 2012High Wind in Arizona, January 21, 2012
January 21, 2012 · NWS VEF · 2 events in 2 counties and zones
A strong Pacific storm system brought high winds to much of the Mojave Desert and southern Great Basin. Isolated heavy rain and snow also fell.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong Pacific storm system brought high winds to much of the Mojave Desert and southern Great Basin. Isolated heavy rain and snow also fell.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jan 21, 11:16 AM MST, 2 hours 44 minutes earlier.
Area forecast discussion, Jan 21, 11:16 AM MST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1016 AM PST SAT JAN 21 2012
.SYNOPSIS...A PACIFIC STORM WILL MOVE ACROSS NEVADA TODAY RESULTING
IN LOCALLY STRONG WINDS AND A CHANCE OF RAIN AND SNOW OVER MUCH OF
THE REGION WITH HEAVY SNOW IN THE SIERRA. GENERALLY DRY CONDITIONS
ARE EXPECTED TONIGHT THROUGH SUNDAY BEFORE ANOTHER STORM IMPACTS THE
AREA SUNDAY NIGHT INTO MONDAY. GENERALLY DRY CONDITIONS THEN
EXPECTED THROUGH THE REMAINDER OF NEXT WEEK.
&&
.UPDATE...WARM MOIST CONVEYOR THAT CAME ACROSS THE AREA DURING THE
EARLY MORNING HOURS NOW OVER FAR SOUTHEAST CALIFORNIA AND WESTERN
ARIZONA. BAND IS RAPIDLY MOVING EAST AS MODELS DEPICT 110-130 KT JET
OVER SOUTHERN CALIFORNIA AND ARIZONA. MEANWHILE...MUCH
COLDER/UNSTABLE AIR WILL BE PUSHING EAST ACROSS INYO...NYE AND
LINCOLN COUNTIES FOR MUCH OF THE REST OF TODAY ASSOCIATED WITH UPPER
TROUGH.
AS FAR AS HEADLINES GOES. SO FAR STRONG WIND GUSTS HAVE BEEN VERY
ISOLATED. BELIEVE THAT IS ABOUT TO CHANGE AS VISIBLE SATELLITE SHOWS
LARGE AREA OF CLEARING OVER DEATH VALLEY NP AND SOUTHEAST INYO
COUNTY. JUST WITHIN THE PAST HOUR GETTING REPORTS OF WIND GUSTS IN
EXCESS OF 50 MPH AT PAHRUMP AND 60 MPH AT DESERT ROCK AIRPORT NEAR
HIGHWAY 95. A GUST TO 61 MPH IN RED ROCK CANYON JUST CAME IN AS
WELL. IN THE UPDATE WILL BE UPGRADING NV ZONE 17 AND CA ZONE 525
INTO A HIGH WIND WARNING AND WILL BE ADDING THE THE MENTION OF
BLOWING DUST/SAND DUE TO OUR RECENT DRY SPELL.
IN REGARD TO THE WINTER WEATHER PRODUCTS. CONVECTIVE BANDS
DEVELOPING OVER THE NORTHERN HALF OF LINCOLN COUNTY AS I WRITE. COLD
AIR NOW JUST ARRIVING WITH ANY SNOW LIKELY FALLING ON THE HIGHEST
PEAKS OF NORTHERN LINCOLN COUNTY. GETTING SOME LIGHTING STRIKES OVER
CENTRAL NYE COUNTY SO WILL INCLUDE THE MENTION OF THUNDERSNOW UP
THERE THE REST OF THE DAY AS WELL. IN LINCOLN COUNTY...THE SNOW
LEVEL WILL BE FALLING TO 5000 FEET BY LATE AFTERNOON WITH SNOW
AMOUNTS OF 3 TO 5 INCHES MOST LIKELY FALLING ABOVE 6000 FEET.
&&
.AVIATION...FOR MCCARRAN...MOST IF NOT ALL OF THE SHOWER ACTIVITY IN
THE LAS VEGAS VALLEY SHOULD END AROUND 21Z TODAY. CIGS AS LOW AS
5K-8K FEET ARE LIKELY THROUGH THEN BUT AFTERWARDS CLOUDS SHOULD
BREAK UP MORE AND BECOME SCT TO EVENTUALLY FEW. THE PRIMARY HAZARD
LATE THIS MORNING INTO EARLY THIS EVENING WILL BE STRONG SOUTHWEST
WINDS THAT SHOULD REACH AS HIGH AS 30-35 KTS SUSTAINED WITH GUSTS OF
40-45 KTS. THERE IS A VERY SMALL CHANCE WE COULD REACH AIRPORT
WEATHER WARNING CRITERIA FOR WIND BUT AT THIS TIME IT APPEARS WE
SHOULD FALL JUST SHORT. MECHANICAL TURBULENCE WILL BE LIKELY DUE TO
THE STRONG WINDS ALOFT. BLOWING DUST MAY ALSO OCCUR AND REDUCE VSBY
ABRUPTLY. WINDS SHOULD SHIFT MORE WEST AROUND 01Z SUNDAY...THEN TURN
TO NORTHWEST AROUND 03Z SUNDAY WITH SPEEDS LOWERING TO 12-18 KTS
SUSTAINED. AROUND 08Z SUNDAY...SURFACE PRESSURE GRADIENTS SHOULD
RELAX ENOUGH THAT WINDS MAY FAVOR A RETURN TO TYPICAL SOUTHWEST
NIGHTTIME DRAINAGE WINDS BUT GIVEN THE LOW CONFIDENCE IN A DIRECTION
WILL JUST GO WITH VARIABLE DIRECTION IN THE TAF FOR THEN.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MOST VALLEYS SHOULD SEE AN END TO SHOWERS AROUND 21Z
TODAY HOWEVER STEADIER PRECIPITATION WILL CONTINUE OVER THE HIGHER
MOUNTAINS OF LINCOLN AND MOHAVE COUNTIES AS WELL AS THE EASTERN
SLOPES OF THE SOUTHERN SIERRA THROUGH AROUND 00Z SUNDAY. CIGS AS LOW
AS 4K-8K FEET IN THE VALLEYS WITH MOUNTAIN OBSCURATIONS ARE
EXPECTED...THOUGH CLOUDS SHOULD BECOME MORE SCATTERED OVER THE
VALLEYS BY THIS AFTERNOON AS DRIER AIR WORKS IN. THE PRIMARY HAZARD
LATE THIS MORNING INTO EARLY THIS EVENING WILL BE GUSTY SOUTHWEST
WINDS SUSTAINED AT 25-45 KTS WITH GUSTS OF 35-55 KTS AND LOCAL GUSTS
AROUND 65 KTS. AREAS OF BLDU REDUCING VSBY ARE POSSIBLE ESPECIALLY
DOWNWIND OF DRY LAKE BEDS. MECHANICAL TURBULENCE IS LIKELY DUE TO
THE STRONG WINDS ALOFT. MOUNTAIN WAVES WILL BE POSSIBLE TO THE LEE
OF TALLER MOUNTAINS. WINDS SHOULD BEGIN TO LESSEN BETWEEN 01Z AND
06Z SUNDAY AS A COLD FRONT MOVES ACROSS THE AREA AND SHIFTS WINDS TO
THE NORTHWEST. WINDS TONIGHT WILL MAINLY BE 5-10 KTS.
&&
.PREV DISCUSSION...
250 AM PST SAT JAN 21 2012
.SHORT TERM...TODAY THROUGH MONDAY NIGHT...A PACIFIC STORM PUSHING
ACROSS NORTHERN/CENTRAL CALIFORNIA THIS MORNING WILL RAPIDLY PUSH
ACROSS NEVADA DURING THE DAY TODAY. THIS IS BASICALLY THE FIRST
STORM THIS WINTER TO BRING A MENTION OF PRECIPITATION TO ALL OF THE
FORECAST AREA. THE BIGGEST IMPACT ON PRECIPITATION WILL BE OVER THE
SOUTHERN SIERRA THIS MORNING AND THEN ACROSS LINCOLN COUNTY BY LATE
MORNING INTO THIS AFTERNOON. CURRENT WINTER STORM WARNINGS...
SOUTHERN SIERRA...AND WINTER WEATHER ADVISORY FOR LINCOLN COUNTY
LOOK GOOD. SYSTEM TO PUSH EAST OF THE CWA TONIGHT WITH DRY
CONDITIONS PUSHING OVER THE AREA OVERNIGHT INTO EARLY SUNDAY.
HOWEVER THE NEXT PACIFIC STORM WILL BEGIN TO IMPACT THE SOUTHERN
SIERRA SUNDAY AFTERNOON WITH THE SYSTEM CROSSING OVER THE AREA ON
MONDAY. ONCE AGAIN THIS SYSTEM WILL BRING A CHANCE OF PRECIPITATION
TO THE AREA WITH THE MAIN CONCERN ONCE AGAIN BEING THE SOUTHERN
SIERRA AS WELL AS THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST
MOHAVE COUNTY...MAINLY ON MONDAY. DRYING WILL BE SEEN MONDAY NIGHT
AS THE SYSTEM EXITS THE REGION.
BESIDES THE PRECIPITATION...THE NEXT MAJOR CONCERN WILL BE WINDS.
INCREASED SURFACE PRESSURE GRADIENTS/FLOW ALOFT/ALONG WITH LOCALIZED
DOWNSLOPE WINDS FORMING EARLY THIS MORNING INTO THE AFTERNOON WILL
MAKE FOR A WINDY DAY ACROSS THE AREA. THE HIGH WIND WARNINGS FOR
WESTERN SAN BERNARDINO COUNTY AS WELL AS THE SPRING MOUNTAINS/LAS
VEGAS VALLEY FOR THE DAY ARE STILL IN AFFECT...WHILE WIND ADVISORIES
ARE IN PLACE FOR MUCH OF THE REMAINDER OF THE CWA. AS THE TROUGH
SHIFTS OVER THE AREA LATE THIS AFTERNOON/EARLY THIS EVENING...EXPECT
WINDS TO DECREASE FAIRLY RAPIDLY. DO NOT EXPECT AS MUCH WIND WITH
THE SYSTEM FOR LATE SUNDAY INTO MONDAY...BUT LOCALLY BREEZY TO WINDY
CONDITIONS WILL LIKELY BE SEEN ONCE AGAIN.
WITH THE TROUGH PASSAGE/CLOUDS/SHOWERS TODAY LOOK FOR TEMPERATURES
TO COOL OVER THOSE REPORTED ON SATURDAY WITH LITTLE CHANGE EXPECTED
OVER THE NORTH SUNDAY AND MONDAY...WHILE THE SOUTHERN PORTION SHOULD
SEE A FEW ADDITIONAL DEGREES OF COOLING. WITH THIS SAID HOWEVER...
TEMPERATURES WILL GENERALLY BE AROUND NORMAL THROUGH THE SHORT TERM.
.LONG TERM...TUESDAY THROUGH FRIDAY...THE SYSTEM FROM MONDAY WILL
HAVE CROSSED THE AREA BY TUESDAY MORNING LEAVING BEHIND A SMALL
AMOUNT OF RESIDUAL MOISTURE. LEFT IN REDUCED POPS FOR LINCOLN
COUNTY. WITH RIDGING BUILDING IN EXPECT THE CLOUD COVER TO DECREASE
AND TEMPERATURES TO RISE ABOVE NORMAL LEVELS AS THE WEEK PROGRESSES.
ONLY PARAMETER OF NOTE IS THE POTENTIAL FOR GUSTY NORTH WINDS IN THE
LOWER COLORADO RIVER VALLEY TUESDAY AS HIGH PRESSURE BUILDS IN.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR NVZ017-019-020.
WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR NVZ014>016-018-021-
022.
WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING FOR NVZ015.
AZ...WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR AZZ001-003-036.
CA...HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR CAZ523-525.
WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR CAZ519.
WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR CAZ520>522-524.
&&
UPDATE...PIERCE/STACHELSKI
PREV DISCUSSION...JENSEN/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jan 21, 6:32 AM MST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
532 AM PST SAT JAN 21 2012
CAZ519-220000-
EASTERN SIERRA SLOPES-
532 AM PST SAT JAN 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA TODAY RESULTING
IN HEAVY SNOW AND GUSTY WINDS OVER THE EASTERN SIERRA SLOPES.
A WINTER STORM WARNING REMAINS IN EFFECT THROUGH THIS AFTERNOON
ALTHOUGH THE SNOW WILL BEGIN TO TAPER OFF BY LATE MORNING INTO THE
AFTERNOON. DRYING WILL BE SEEN TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ANOTHER PACIFIC STORM WILL MOVE INTO THE AREA SUNDAY AFTERNOON
WITH SNOW LIKELY ACCUMULATING ONCE AGAIN LATE SUNDAY NIGHT INTO
MONDAY. DRY CONDITIONS ARE THEN EXPECTED TUESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NVZ015-220000-
LINCOLN COUNTY-
532 AM PST SAT JAN 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.
.DAY ONE...TODAY AND TONIGHT
A PACIFIC STORM WILL BRING RAIN AND SNOW TO THE AREA DURING THE
DAY WITH ACCUMULATING SNOW POSSIBLE MAINLY NORTH AND EAST OF
CALIENTE THIS AFTERNOON. A WINTER WEATHER ADVISORY IS IN EFFECT
FOR THIS AREA THROUGH EARLY EVENING. IN ADDITION TO THE
SNOW...LOCAL GUSTY WINDS WILL ALSO BE SEEN WITH A WIND ADVISORY IN
EFFECT THROUGH THE DAY ALSO. DRYING CONDITIONS WITH DECREASED WIND WILL
BE SEEN OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DRY CONDITIONS SHOULD BE SEEN ON SUNDAY BEFORE ANOTHER PACIFIC
STORM MOVES ACROSS THE AREA ON MONDAY...RESULTING IN A CHANCE OF
RAIN AND SNOW ONCE AGAIN. DRY CONDITIONS ARE THEN EXPECTED TUESDAY
THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ523-NVZ019-020-220000-
WESTERN MOJAVE DESERT-SPRING MOUNTAINS-LAS VEGAS VALLEY-
532 AM PST SAT JAN 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
A STRONG PACIFIC STORM WILL PRODUCED SCATTERED SHOWERS ACROSS THE
AREA TODAY...HOWEVER THE MAIN IMPACT WILL BE THE STRONG AND GUSTY
WINDS. EXPECTED WIND GUSTS TO OVER 60 MPH HAS KEPT THE CURRENT
HIGH WIND WARNING IN PLACE THROUGH EARLY THIS EVENING. DECREASING
WINDS AND DRIER CONDITIONS WILL BE SEEN TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DRY CONDITIONS SHOULD BE SEEN SUNDAY HOWEVER ANOTHER PACIFIC STORM
WILL BE MOVING ACROSS THE AREA ON MONDAY. THIS WILL RESULT IN
LOCAL GUSTY WINDS ONCE AGAIN ALONG WITH A CHANCE OF SHOWERS. DRY
CONDITIONS ARE EXPECTED TUESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ001-003-036-CAZ520>522-524-525-NVZ014-016>018-021-022-220000-
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
EASTERN MOJAVE DESERT-MORONGO BASIN-
ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SOUTHERN CLARK COUNTY-
532 AM PST SAT JAN 21 2012 /632 AM MST SAT JAN 21 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
A STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA TODAY RESULTING
IN SCATTERED SHOWERS. HOWEVER THE MAIN IMPACT WILL BE LOCAL GUSTY
WINDS RESULTING IN A WIND ADVISORY BEING IN EFFECT THROUGH EARLY
THIS EVENING. DECREASING WINDS AND DRIER CONDITIONS WILL BE SEEN
TONIGHT AS THE STORM MOVES OUT OF THE AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DRY CONDITIONS ARE LOOKED FOR ON SUNDAY HOWEVER ANOTHER PACIFIC
STORM WILL MOVE ACROSS THE REGION LATE SUNDAY INTO MONDAY. THIS
STORM WILL LIKELY PRODUCE SCATTERED SHOWERS AND LOCAL GUSTY WINDS
ONCE AGAIN. DRY CONDITIONS THEN RETURN TO THE AREA TUESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ002-CAZ526-527-220000-
LOWER COLORADO RIVER VALLEY-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-
532 AM PST SAT JAN 21 2012 /632 AM MST SAT JAN 21 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER A PACIFIC
STORM WILL CROSS OVER THE AREA TODAY BRINGING A CHANCE OF SHOWERS
TO THE REGION THROUGH EARLY THIS EVENING
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER ANOTHER
PACIFIC STORM WILL MOVE THROUGH THE REGION ON MONDAY ONCE AGAIN
BRINGING A CHANCE OF SHOWERS TO THE AREA...OTHERWISE THE REST OF
THE WEEK SHOULD BE DRY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 21, 1:20 PM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1220 PM PST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM HAIL LAS VEGAS 36.17N 115.15W
01/21/2012 E0.25 INCH CLARK NV TRAINED SPOTTER
SPOTTER REPORTED PEA SIZE HAIL IN THE PAST 5 INUTES AT
CHEYENNE AND RAMPART STREETS.
&&
DMAKERLocal storm report, Jan 21, 1:22 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1222 PM PST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL 2 ENE SUMMERLIN 36.22N 115.27W
01/21/2012 E0.75 INCH CLARK NV TRAINED SPOTTER
SPOTTER REPORTS PENNY SIZE HAIL IN THE PAST 3-4 MINUTES
AT LAKE MEAD AND RAMPART.
&&
DMAKERLocal storm report, Jan 21, 1:26 PM MST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1226 PM PST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM NON-TSTM WND DMG 2 NE MORONGO VALLEY 34.09N 116.56W
01/21/2012 SAN BERNARDINO CA TRAINED SPOTTER
A SPOTTER IN MORONGO VALLEY REPORTED HIGH WINDS BLEW OVER
A 20 FOOT TALL FLAG POLE.
&&
STACHELSKILocal storm report, Jan 21, 1:41 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1241 PM PST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM DUST STORM LANDERS (AR190) 34.22N 116.41W
01/21/2012 SAN BERNARDINO CA TRAINED SPOTTER
A SPOTTER REPORTED VISIBILITY AS LOW AS 3 FEET IN LANDERS
FROM BLOWING DUST. TRAVEL ON AREA ROADS WAS REPORTED TO
BE IMPOSSIBLE.
&&
STACHELSKILocal storm report, Jan 21, 1:56 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1256 PM PST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM NON-TSTM WND DMG 1 NW LAS VEGAS 36.19N 115.16W
01/21/2012 CLARK NV TRAINED SPOTTER
A SPOTTER REPORTED A SMALL MESQUITE TREE BLEW DOWN NEAR
MARTIN LUTHER KING BOULEVARD AND OWENS AVENUE IN LAS
VEGAS.
&&
STACHELSKILocal storm report, Jan 21, 2:00 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
100 PM PST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM NON-TSTM WND GST LAS VEGAS 36.17N 115.15W
01/21/2012 E50 MPH CLARK NV NWS EMPLOYEE
NWS EMPLOYEE AT SUNSET NEAR THE AIRPORT OBSERVED AN
AIRCRAFT UNABLE TO LAND AND TOOK OFF FOR ANOTHER ATTEMPT.
PEAK GUST FROM ASOS AT 2045 SW 51 MPH.
&&
DMAKERHigh Wind, Northwest Plateau
- When
- January 21, 2:00 PM MST to 2:10 PM MST
- Where
- Northwest Plateau forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Park/Forest Service
- Coordinates
- 35.704, -113.758 (the zone’s center; the record gives no point)
This gust occurred at Pipe Spring National Monument.
High Wind, Northwest Deserts
- When
- January 21, 4:19 PM MST
- Where
- Northwest Deserts forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
This gust occurred at the Kingman Airport (KIGM).
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, January 21, 20122 deaths · 2 injured · 10 events
- Winter Weather in Delaware, January 21, 20121 death · 11 injured · 4 events
- Tornadoes and Flash Flooding in Georgia, January 21, 2012$6.9 million · EF1 · 24 events
- High Wind in California, January 21 to 23, 20124 injured · $600,000 · 86 kt wind · 8 events
- Winter Storm and Flooding in Utah, January 21 to 22, 2012$130,000 · 63 kt wind · 15 events
- Hail and Damaging Wind in Tennessee, January 21, 2012$62,000 · 1 in hail · 5 events
- Dust Storm and Heavy Snow in California, January 21, 2012$55,000 · 55 kt wind · 4 events
- Flash Flood and Hail in Nevada, January 21, 2012$41,000 · 66 kt wind · 6 events
- Flooding in Idaho, January 21, 2012$46,000 · 2 events
- Hail and Damaging Winds in Georgia, January 21, 2012$26,000 · 1.75 in hail · 12 events
- Winter Weather in New Jersey, January 21, 201221 events
- Heavy Snow and Winter Weather in Massachusetts, January 21, 201218 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 354849, 354850.